Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: New here and sharing a bit

Posted by RT on November 3, 2003, at 20:02:29

In reply to Re: New here and sharing a bit lamajama, posted by lamajama on October 31, 2003, at 22:03:21

> > > Hi all. I am new here. I have been taking Klonopin for over 7 years now. I have never gone over 2mg. Over the years I have tried to go off this drug. I went cold turkey the first time and thought I was going to die. Last week I cut my dosage in 1/2. I am not sleeping as well and I am very moody. My doc gave me Xanax to help with the withdrawls. Why give me another addictive drug? I would like to have a baby and I have to go off this medication. I am a bit discouraged because what I have read from everyone is wean yourself slowly. I am just grateful that I have found this site where I can be with other people with the same symptoms as myself.
> >
> > I am presently weaning myself off from a high of 4 mg. Klonopin last year. Am currently down to .75 mg. and it has taken several months to do it, because I've learned that you must decrease ever so slowly. For me, it's something like decreases of only .125 mg. every 10-14 days. If you try to go faster than your body can tolerate, you'll definitely get withdrawal symptoms, like insomnia, anxiety, and irritability. You should never quit a benzo drug cold turkey.
> >
> > As far as the Xanax goes, I question why your doctor has put you on a more powerful drug to help with the weaning off process. This sounds completely wrong. The only other benzo that is recommended to help with the Klonopin tapering is Valium.
> > I suggest you mention this to your doctor. If he/she balks, then get yourself another doctor to help you establish a good tapering schedule.
> >
>
> Thanks for the imput. I will talk to my doctor about the Xanaz. I haven't taken the Xanax to help with my side-effects. I did however talk to my doctor about cutting my Klonopin dosage in half. It has been too hard on me. I am now taking 1.5mg. It is so troublesome to me that this drug has such a hold on me. I have been trying for a long time to wean off it. I sometimes wonder if I will even be able to cope without it. It is just very frustrating at times. Thanks again for listening. I really do appreciate it.
>
>
I have been on both xanax and klonopin over the years and neither one is easy to get off of to me. I think your doctor is wrong in giving you the xanax to get off the klonopin though. I was given just the opposite. I had always heard xanax was the worst to get off of and the klonopin was used to get off the xanax. you can do it though it may seem like you cant do without them , but it just takes time to ease your way off and the uncomfortable side effects will eventuallly go away , just hang in there.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:RT thread:253823
URL: http://www.dr-bob.org/babble/20031030/msgs/276258.html